Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes mood swings, rage attacks and confusion while on Serequel and Citalopram?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2243 Questions

default
Posted on Thu, 2 Mar 2017 in Mental Health
Question: My husband has schitzophrenia and I just found out he is using steroids. He takes serequel and citalopram. He started cheating on me. One minute he loves me the other her. I'm confused and wonder can these steroids cause the mood swings and confusion
doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Steroids can ABSOLUTELY cause mood swings, rage attacks, confusion, disorientation, and even manic episodes and psychosis. I strongly recommend your husband seek treatment with a therapist or psychiatrist, so that he can get a better grip on his mood and relationship with you.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Citalopram

doctor1 MD

My daughter is 16. She has extreme headaches and anxiety. Her doctor put her on 30 mg of celexa about 3 mths ago. For the last month she has been more withdrawn, her temper is worse and gets mad a a drop of the hat. Would this be caused by Celexa or just a typical teen? She has never ever acted this way.

doctor1 MD

Since February this year I have been taking citalopram 40mg for depression- which has been chronic and pretty severe (I was taking venlafaxine 375mg for nearly 10 years prior to February but changed as I was getting lower). I also take quetiapine 75mg every night. I run to help my depression- 3-4 times a week, 3-5 miles each time. I was feeling lethargic so started taking grenade fat burners- 2x2 every day- since I stopped taking them, I have had a cough/cold and aching/flu feeling... that s been since the middle of May. Should I see my gp?

doctor1 MD

worried about my soon to be 32 year old girlfriend. she recently had some health issues and spent time with hospital (umass Worcester) due to a Liasion on her spine that was bleeding.....long story short, I know she has started abusing the hydrocodone, she has been given. She is also prescribed 30mg Adderall, and 10mg celexa, at least I think the celexa is 10mg, she said its the lowest dose you can get. Tonight, she has complained she has a very weird sharp pain, just about her stomach, just below rib cage....she said its happened 1 other time, few weeks ago....I think it has something to do with all the drugs, she s taking, but don t want to say that.....she s had her appendix and gall bladder out years ago.....I guess my question is, could side effects of all the rx she is on, cause this pain she has....

doctor1 MD

Years ago, I was on a medication called Lexapro or the sister version Celexa. It had two bad side effects for me. One was I could not get a decent erection. (I do want to be a man). The other was hair loss in my perineum area. I had a forest there. I felt really less a man.

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...